MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED; BARDIA 2 WAY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED; BARDIA 2 WAY CATHETER
Model Number 123522A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that, after an unusual sound, the foley fell out and the balloon rupture was found.The patient stated that the foley was implemented on (b)(6).It was confirmed that no pieces were left inside the patient.
 
Additional Manufacturer Narrative
The reported event was confirmed.Received only a photo of the catheter for evaluation.Per inspection of the photo received, it was confirmed that there was a sac burst along the inflation lumen.The root cause was unable to be determined based on the photo.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon." (b)(4).
 
Event or Problem Description

Brand Name
BARDIA® FOLEY CATHETER SILICONE COATED
Common Device Name
BARDIA 2 WAY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
lot 57c
covington GA 30014
MDR Report Key6709427
Report Number1018233-2017-03707
Device Sequence Number18965770
Product Code EZC
UDI-Device Identifier00801741095122
UDI-Public(01)00801741095122
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number123522A
Device Catalogue Number123522A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date07/12/2017
Supplement Report FDA Received Date02/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1